MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550350-15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802); Dyspnea (1816); Thrombosis (2100); Ventricular Fibrillation (2130)
Date of Event 05/14/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effects of death, thrombosis and dyspnea are listed in the xience sierra, everolimus eluting coronary stent system (eecss), electronic instructions for use as known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a calcified de novo left main (lm) artery.The right coronary artery was also totally occluded.Pre-dilatation was done with a 3.0x15mm non-abbott balloon.A 3.50x15mm xience sierra stent was implanted in the lm.Post-dilatation was done with a 3.5x12mm non-abbott balloon.The intra-aortic balloon pump was removed.After the patient was returned to the ward, the patient's condition deteriorated suddenly as the patient experienced respiratory discomfort and cardiac arrest occurred.It was confirmed via angiography that a thrombotic occlusion occurred where the stent was deployed.Thrombus aspiration and balloon angioplasty were performed to recanalize.Respiratory discomfort, ventricular fibrillation, and cardiac arrest occurred, then the patient died.Per the physician, the thrombosis was not related to the xience sierra stent nor did the xience sierra cause or contribute to the death.No additional information was provided.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10158294
Report Number2024168-2020-05065
Device Sequence Number16905405
Product Code NIQ
UDI-Device Identifier08717648227417
UDI-Public08717648227417
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/09/2021
Device Model Number1550350-15
Device Catalogue Number1550350-15
Device Lot Number809034A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2020
Initial Report FDA Received Date06/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Weight62